Thunderstorm Wind, Hamilton
- When
- March 20, 6:35 PM EST
- Where
- Hamilton County, Sale Creek
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.383, -85.117
Trees and power lines were reported down across the north part of the county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Trees and power lines were reported down across the north part of the county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Mar 20, 3:27 PM EST, 3 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 327 PM EST SAT MAR 20 2004 .SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)... MAIN CONCERN IS THE VERY SHORT TERM...TONIGHT...AS LINE OF THUNDERSTORMS CONTINUES TO PUSH SE INTO MIDDLE TN AND ERN KY. THE MAIN THREAT APPEARS TO BE DAMAGING STRAIGHT LINE WINDS... AND THIS ACTIVITY IS EXPECTED TO WEAKEN UPON ENTERING THE MORE STABLE ATMOSPHERE OVER ERN TN AND SWRN VA...WITH WEAKENING AREA WIDE TOWARD SUNSET. BEEFED UP THE THUNDERSTORM WORDING TO SCATTERED IN MOST AREAS...AND INCLUDED POSSIBLE STRONG WINDS IN GRIDS AND ZFP FOR WRN MOST AREAS. PREVIOUS POP GRIDS OF HIGH LIKELY TO CATEGORICAL LOOKED FINE. THE COLD AIR ADVECTION FOR SUNDAY MAY NOT BE STRONG ENOUGH TO CAUSE TEMPS TO FALL IN THE AFTERNOON...ESPECIALLY IF PARTIAL CLEARING OCCURS IN COMBO WITH DOWNSLOPING NW-N WINDS OFF OF THE PLATEAU. THUS...A BLEND OF MOS OR CLOSER TO MILDER MAX TEMPS LOOKED GOOD FOR SUNDAY. WINDS WILL BE QUITE BRISK LATE TONIGHT INTO SUNDAY...BUT SHOULD STAY BELOW ADVISORY CRITERIA. COLD NIGHT FOR SUNDAY NIGHT...BUT WINDS STAY UP A BIT. THE COLDER NIGHT MAY ACTUALLY BE MONDAY NIGHT WHEN SURFACE HIGH PRESSURE IS LOCATED RIGHT ACROSS THE FORECAST AREA AND PROVIDES VERY LIGHT WINDS. LATER SHIFTS CAN MONITOR THIS AND ISSUE ANY WEATHER STATEMENTS AS NEEDED FOR THE BELOW FREEZING TEMPS FOR A FEW HOURS. .LONG TERM (TUE THRU SAT)...SFC HI PRES SHIFTS E TO WRN ATLANTIC AS UPR LVL FLO BECOMES A BIT MORE ZONAL KEEPING TUE THRU THU DRY WITH MODERATING TEMPS. A WEAK S/WV WITH SOME SFC REFLECTION PRESSES E ACROSS THE FA THU NITE/FRI WITH SOME RETURN MOISTURE IN PLACE FOR LIFTING. THEREFORE WILL INTRODUCE SLGT CHC POP FOR THESE TWO PERIODS AND DRY IT OUT FRI NITE THRU SAT NITE AS THIS FEATURE LIFTS NE INTO THE NERN U.S. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga, TN 46 56 30 52 / 70 10 0 0 Knoxville, TN 41 51 26 48 / 80 20 0 0 Bristol, TN 38 47 22 43 / 80 10 0 0 Oak Ridge, TN 40 51 27 47 / 80 10 0 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TG/TH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1215 PM EST SAT MAR 20 2004 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-211200- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 1215 PM EST (1115 AM CST) SAT MAR 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (THIS AFTERNOON AND TONIGHT)... NUMEROUS SHOWERS AND THUNDERSTORMS WERE DEVELOPING OVER WESTERN KENTUCKY AND NORTHWEST TENNESSEE...AHEAD OF AN APPROACHING COLD FRONT. THESE SHOWERS AND STORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON...AND MOVE RAPIDLY SOUTHEAST AT 40 MPH. THIS ACTIVITY SHOULD REACH THE CUMBERLAND PLATEAU AREAS BY MID TO LATE AFTERNOON ...AND AFFECT MUCH OF EAST TENNESSEE AND SOUTHWESTERN VIRGINIA THIS EVENING. A FEW STORMS MIGHT REACH STRONG TO SEVERE LEVELS...WITH LARGE HAIL AND STRONG DAMAGING WINDS OF 50 MPH OR GREATER THE MAIN THREATS. HOWEVER...THE ATMOSPHERE OVER EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN PARTS OF NORTH CAROLINA...IS NOT EXPECTED TO BE NEARLY AS UNSTABLE OR FAVORABLE FOR SEVERE STORMS TO OCCUR AS CONDITIONS ARE TO OUR WEST. THUS...WIDESPREAD SHOWERS AND SCATTERED NON SEVERE THUNDERSTORMS ARE MAINLY EXPECTED TO AFFECT THE REGION THIS EVENING AND OVERNIGHT...AS THE COLD FRONT MOVES INTO AND THEN EXITS THE AREA BEFORE DAYBREAK SUNDAY. .DAYS TWO THROUGH SEVEN (SUNDAY THROUGH SATURDAY)... MUCH COOLER TEMPERATURES WILL BE NOTED SUNDAY BEHIND PASSAGE OF THE COLD FRONT...OTHERWISE A GENERALLY DRY WEATHER PERIOD IS EXPECTED FOR THE REST OF THE WEEKEND AND MUCH OF NEXT WEEK. THUS...HAZARDOUS WEATHER IS NOT EXPECTED TO OCCUR AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. TG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
513 PM EST SAT MAR 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG WARTBURG 36.10N 84.59W
03/20/2004 MORGAN TN LAW ENFORCEMENT
TREES AND POWER LINES COUNTY WIDE.
&&
XXXThe Northeast Alabama radar (KHTX), 101 km away, was scanning. The volume nearest the first event began at 23:33 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2004Every state in 2004This day in weather historyWarnings in Tennessee, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387737.